IEEE TEMSCON 2020 DETROIT PROGRAM

PRELIMINARY — SUBJECT TO CHANGE

WEDNESDAY, June 3 2020: TEMSCON 2020

 
8:00am - 4:00pmRegistration (Closed at Lunch)
9:15am - 9:30amWelcome & Opening Remarks
9:30am - 10:25am

KEYNOTE: Safe and Efficient Ground Vehicles of the Future


Dr. Peng Huei: Director, mCity, University of Michigan
Dr. Peng's presentation focuses on research in improving safety and reducing fuel consumption of ground vehicles
Break-out Sessions
10:30am - 12:00pmSession 1:
Room 1 Chair
Session 2:
Room 2
Chair
Session 3:
Room 3
Chair
Session 4:
Room 4
Chair
12:00pm - 1:00pmLunch
1:00pm - 2:00pm

KEYNOTE: Connected Agriculture


TBA
Michigan State University
2:00pm - 3:30pmSession 5:
Room 1
Chair
Session 6:
Room 2
Chair
Session 7:
Room 3
Chair
Session 8:
Room 4
Chair
3:30pm - 4:00pmCoffee Break (30min)
4:00pm - 5:30pmSession 9: Editor's Panel
Room 5
Chair
6:00pm - 8:00pmBanquet Dinner

THURSDAY, June 4 2020: INDUSTRY FORUM & WOMEN IN ENGINEERING LEADERSHIP SUMMIT

 
7:30am - 4:00pmRegistration (Closed at Lunch)
8:15am - 8:30amWelcome & Opening Remarks
8:30am - 9:15am

KEYNOTE : Connected Transportation


Kirk Steudle: Sr Vice President, Econolite Group, and
Former Director - Michigan Department of Transportation
Technology development is increasing faster than regulations and in many cases are causing inaction in deployments based on the hesitation to wait for the next big thing. According to recent press releases the future is here, or maybe right around the corner, or maybe not. While the roll out timeframe is uncertain there is plenty of work to do now to lay the groundwork for transportation technology?s integration
9:15am - 10:00am

KEYNOTE : The Future of Connected Cars


Carla Bailo: President and CEO of the Center for Automotive Research (CAR)
10:00am - 10:20amCoffee Break (20min)
Break-out Sessions
10:20am - 11:00am

Connected Healthcare


Bimba Rao: Director of Engineering, Ultrasound Division Siemens Healthineers

Connected Vehicle Adoption Issues


Debbie Bezzina: Connected Working Group lead for Mcity, and
Managing Director of the Center for Connected and Automated Transportation, University of Michigan Transportation Research Institute (UMTRI)

11:00am - 11:40am

Connected Water


David Rankin: Executive Director, Great Lakes Protection Fund

Managing The Connected Supply Chain


Steve Annear: Vice President at Somnio Global
11:40am - 12:40pmLunch (60min)
12:40pm - 1:25pm

KEYNOTE : Connected Platform


Allen Wang: President and CEO, Babytree
1:25pm - 2:10pm

KEYNOTE : Engineering Leadership


Barry Shoop: Dean, Albert Nerken School of Engineering, The Cooper Union & Former Director of the Electrical Engineering Program, West Point
2:10pm - 2:20pmCoffee Break (20min)
Break-out Sessions
2:20pm - 3:00pm

Connected Appliance


Jason Mathew: Senior Director, Global Connected Strategy, Whirlpool Corporation

Blockchain


Dawn Jutla: CEO of Peer Ledger, Scotiabank Professor, and founder/director of the graduate Technology Entrepreneurship & Innovation program at Saint Mary?s University
3:00pm - 3:40pm

Technologies Applied in the Connected Systems


Anne Y Lee: Technology Strategy and Architecture - Nokia Bell Labs CTO

The Process of Continuous Innovation


Mir Imran: Chairman & CEO of InCube Labs, San Jose, CA
3:40pm - 3:40pmCoffee Break (20min)
3:40pm - 4:25pm

KEYNOTE: Leading Media and Entertainment with High Performance Computing


Amy Gile: CEO Silverdraft
4:25pm - 5:25pm

Panel Discussion: Leadership in Managing the Connected Systems


LaRon Johnson: Head of LinkedIn Detroit Office
Mir Imran: Chairman & CEO at Rani Therapeutics, LLC
Dawn Jutla: CEO of Peer Ledger
David Rankin: Executive Director, Great Lakes Protection Fund
Bimba Rao: Director of Engineering, Ultrasound Division - Siemens Healthineers
5:25pm - 5:30pmClosing Remarks
6:00pm - 8:00pm

Networking Reception

FRIDAY, June 5 2020 - TEMSCON 2020

8:15am - 8:30amWelcome Remarks
8:30am - 9:25am

KEYNOTE: The Connected Systems on the International Stage


Dr. Attila Yaprak, Ph.D.
Professor of Marketing and International Business
Director, Doctoral Programs and Board of Visitors Faculty Fellow, Mike Ilitch School of Business, Wayne State University
Dr. Yaprak’s presentation focuses on research in international firms and their expansion strategy
Break-out Sessions
9:30am - 11:00amSession 10:
Room 1
Chair
Session 11:
Room 2
Chair
Session 12:
Room 3
Chair
Session 13:
Room 4
Chair
11:00am - 12:00pm

KEYNOTE : A 'Moneyball' Approach to Closing the $5.4 Trillion Infrastructure Finance Gap: InfraTech, Data, and Financial Innovation


Dr. Peter Adriaens, PhD PE BCEEM NAE
Director, Center for Smart Infrastructure Finance
Professor of Engineering, Finance and Entrepreneurship
The University of Michigan, Ann Arbor
www.sifin.engin.umich.edu
The US is underinvesting in infrastructure, resulting in macro-economic impacts for cities and regions. The American Society for Civil Engineers estimates that the finance gap will be $4.5trn by 2025, resulting in a loss of 2.5 M. jobs. Deferred maintenance and inadequate funding models have resulted in demographic inequalities of access to quality infrastructure, further exacerbating economic disparities. Globally, $5.4 trn. of capital earmarked for infrastructure sits on the sidelines annually because of mis-matched business and risk-return models. According to a recent OECD study, less than 1% of pension funds are invested in infrastructure as an asset class. How can we unlock this capital? We argue the answer lies in data.
The definition of infrastructure in the digital age is changing, asset ownership is becoming blurred, and new data-driven operating and financial models are emerging. Whether transportation infrastructure such as roads and bridges, or water, energy and waste-to-energy systems, intelligent infrastructure is enabled by IoT and communications. By "twinning" infrastructure into digital assets, informational inefficiencies can be uncovered that change how we design, value, price and invest in infrastructure assets. So-called "infratech" models have been piloted in private financing of infrastructure, but they are trickling down to public-private partnerships and public finance. Cities and States can harness the power of information to identify new cash flows and equity value from improved operations or new derivative products and services. We are referring to this as a Moneyball approach to link data to hidden value and investment opportunities. Tomorrow's digitized infrastructure is resulting in new operational models that can be financed using performance bonds, securitized products, swaps and options for risk transfer and digital financing models including blockchain tokens. The value of information derived from the asset will outstrip that of the physical asset itself, as infrastructure is going "tech", impacting their design. Data-driven financing models, privacy and cybersecurity considerations will be discussed based on real world pilots.
12:00pm - 1:00pmLunch (60min)
1:00pm - 3:00pm

WORKSHOP 1: Indian Automotive Industry Prospective


Sudeendra Koushik
Board Member IEEE TEMS & Chair IEEE TEMS India
Editor-in-Chief LEADER
IEEE India Council Vice Chair Industry Relations
3:00pm - 5:00pm

WORKSHOP 2: TBA

5:00pm - 5:15pmClosing Remarks